alexa Weight Gain on Psychotropic Drugs

OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Weight Gain on Psychotropic Drugs

www.omicsgroup.org/journals/weight-gain-on-psychotropic-drugs-has-the-obesity-community-been-payingattention-2165-7904-1000271.pdf

Author: Judith J Wurtman

Weight gain is a well-known side effect of treatment with psychotropic drugs. More than fifty years ago, drugs such as amitriptyline (Elavil) and lithium were known to be associated with substantial increases in weight and despite new generations of psychotropic drugs, this unwelcome side effect has persisted. How much weight is gained varies but in general mood stabilizers and antipsychotics drugs cause more substantial weight gain than antidepressants. Two antipsychotics, clozapine (Clozaril) and olanzapine (Zyprexa) are associated with the greatest prevalence of weight gain; up to 31% of patients treated with clozapine and 40% with olanzapine increase their weight during treatment. Some mood stabilizers such as valproate (Depakote) also are associated with a similarly high incidence of  weight gain. Mirtazapine (Remeron) and paroxetine (Paxil) are two antidepressants with the greatest weight gain potential among the anti-depressants although except for buproprion (Wellbutrin) weight gain has been reported among all of the other drugs in this category.

For more information, kindly log on to the above link.

 
  • Share this page
  • Facebook
  • Twitter
  • LinkedIn
  • Google+
  • Pinterest
  • Blogger
 
adwords